Alert archive / Hawaii / Wind Advisories in 2013

Wind Advisory 41, NWS Honolulu, HI

June 1, 2013Hawaii County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jun 1, 2013, 3:12 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 55 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2013, 3:12 AM HST (13:12 UTC)
Expired
Jun 3, 2013, 10:18 AM HST
In force
55 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 1.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2013-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2013-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-519 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WWHW70 PHFO 011312
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
312 AM HST SAT JUN 1 2013

...WIND ADVISORY FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA...

HIZ028-020215-
/O.NEW.PHFO.WI.Y.0041.130601T1312Z-130602T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
312 AM HST SAT JUN 1 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...EAST 25 TO 35 MPH WITH GUSTS TO 50 MPH
 
* TIMING...THROUGH EARLY THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
LAU
6 follow-up statements
027 
WWHW70 PHFO 020131
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST SAT JUN 1 2013

...WIND ADVISORY FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA AND
THE LEEWARD KOHALA DISTRICT ON THE BIG ISLAND OF HAWAII...THE
SUMMIT OF HALEAKALA ON MAUI AND KAHOOLAWE...

HIZ022-021445-
/O.EXB.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
331 PM HST SAT JUN 1 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH FOR
  ELEVATIONS ABOVE 8000 FEET.

* TIMING...THROUGH MONDAY EVENING.

* IMPACTS...WINDS THIS STRONG CAN MAKE HIKING AND DRIVING
  DIFFICULT...AND CAN FORCEFULLY OPEN OR SHUT DOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION WHEN DRIVING OR HIKING AT THE SUMMITS AND BE
CAREFUL WHEN OPENING OR CLOSING DOORS.

&&

$$

HIZ026-021445-
/O.EXB.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/
KOHALA-
INCLUDING THE CITY OF...WAIKOLOA
331 PM HST SAT JUN 1 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

* TIMING...THROUGH SUNDAY EVENING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  FORCEFULLY OPEN OR SHUT DOORS...BRING DOWN TREE BRANCHES...AND
  MAY CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION WHEN DRIVING OR WALKING IN THE AREA...WATCH OUT
FOR FALLING TREE LIMBS...BE CAREFUL WHEN OPENING OF CLOSING
DOORS...AND BE PREPARED FOR POWER INTERRUPTIONS.

&&

$$

HIZ016-021445-
/O.EXB.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/
KAHOOLAWE-
331 PM HST SAT JUN 1 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH FOR
  ELEVATIONS ABOVE 500 FEET.

* TIMING...THROUGH SUNDAY EVENING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING AND HIKING
  DIFFICULT...AND FORCEFULLY OPEN AND SHUT DOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION WHEN DRIVING OR HIKING IN THE AREA AND BE
CAREFUL WHEN OPENING OR CLOSING DOORS.

&&

$$

HIZ028-021445-
/O.EXT.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
331 PM HST SAT JUN 1 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH FOR
  ELEVATIONS ABOVE 8000 FEET.

* TIMING...THROUGH EARLY SUNDAY EVENING.

* IMPACTS...WINDS THIS STRONG CAN MAKE HIKING AND DRIVING
  DIFFICULT...AND CAN FORCEFULLY OPEN OR SHUT DOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION WHEN DRIVING OR HIKING AT THE SUMMITS AND BE
CAREFUL WHEN OPENING OR CLOSING DOORS.

&&

$$
DONALDSON
703 
WWHW70 PHFO 021321
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
321 AM HST SUN JUN 2 2013

...WIND ADVISORY FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA AND
THE LEEWARD KOHALA DISTRICT ON THE BIG ISLAND OF HAWAII...THE
SUMMIT OF HALEAKALA ON MAUI AND KAHOOLAWE...

HIZ022-028-030230-
/O.CON.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
INCLUDING THE CITIES OF...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...
MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
321 AM HST SUN JUN 2 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN MAKE HIKING AND DRIVING 
  DIFFICULT...AND CAN FORCEFULLY OPEN OR SHUT DOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION WHEN DRIVING OR HIKING AT THE SUMMITS AND BE
CAREFUL WHEN OPENING OR CLOSING DOORS.

&&

$$

HIZ026-030230-
/O.CON.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/
KOHALA-
INCLUDING THE CITY OF...WAIKOLOA
321 AM HST SUN JUN 2 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  FORCEFULLY OPEN OR SHUT DOORS...BRING DOWN TREE BRANCHES...AND 
  MAY CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION WHEN DRIVING OR WALKING IN THE AREA...WATCH OUT
FOR FALLING TREE LIMBS...BE CAREFUL WHEN OPENING OF CLOSING
DOORS...AND BE PREPARED FOR POWER INTERRUPTIONS.

&&

$$

HIZ016-030230-
/O.CON.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/
KAHOOLAWE-
321 AM HST SUN JUN 2 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...EAST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING AND HIKING 
  DIFFICULT...AND FORCEFULLY OPEN AND SHUT DOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION WHEN DRIVING OR HIKING IN THE AREA AND BE
CAREFUL WHEN OPENING OR CLOSING DOORS.

&&

$$
217 
WWHW70 PHFO 030103
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
303 PM HST SUN JUN 2 2013

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS...
...WIND ADVISORY FOR THE HALEAKALA SUMMIT ON MAUI...

HIZ016-026-030215-
/O.CAN.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/
KAHOOLAWE-KOHALA-
INCLUDING THE CITY OF...WAIKOLOA
303 PM HST SUN JUN 2 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DECREASED TO BELOW ADVISORY LEVELS AND ARE NOT EXPECTED
TO SURGE. THEREFORE...THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

HIZ028-031415-
/O.UPG.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/
/O.NEW.PHFO.HW.W.0013.130603T0103Z-130603T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
303 PM HST SUN JUN 2 2013

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...EAST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 55 MPH. 

* TIMING...THROUGH 6 AM HST MONDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING
  HAZARDOUS AND CAN CAUSE PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED.

&&

$$

HIZ022-031415-
/O.EXT.PHFO.WI.Y.0041.000000T0000Z-130603T1600Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
303 PM HST SUN JUN 2 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS...EAST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH.  

* TIMING...THROUGH 6 AM HST MONDAY. 

* IMPACTS...WINDS THIS STRONG CAN MAKE HIKING AND DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION WHEN DRIVING OR HIKING AT THE SUMMITS AND BE
CAREFUL WHEN OPENING OR CLOSING DOORS.

&&

$$

REYNES
299 
WWHW70 PHFO 030109 CCA
NPWHFO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
307 PM HST SUN JUN 2 2013

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS...
...WIND ADVISORY FOR THE HALEAKALA SUMMIT ON MAUI...

HIZ016-026-030215-
/O.CAN.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/
KAHOOLAWE-KOHALA-
INCLUDING THE CITY OF...WAIKOLOA
307 PM HST SUN JUN 2 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DECREASED TO BELOW ADVISORY LEVELS AND ARE NOT EXPECTED
TO SURGE. THEREFORE...THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

HIZ028-031430-
/O.UPG.PHFO.WI.Y.0041.000000T0000Z-130603T0400Z/
/O.COR.PHFO.HW.W.0013.130603T0107Z-130603T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
307 PM HST SUN JUN 2 2013

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...EAST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 55 MPH. 

* TIMING...THROUGH 6 AM HST MONDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING
  HAZARDOUS AND CAN CAUSE PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING FOR THE SUMMITS MEANS SUSTAINED WINDS OF AT
LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED.

&&

$$

HIZ022-031430-
/O.EXT.PHFO.WI.Y.0041.000000T0000Z-130603T1600Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
307 PM HST SUN JUN 2 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS...EAST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH.  

* TIMING...THROUGH 6 AM HST MONDAY. 

* IMPACTS...WINDS THIS STRONG CAN MAKE HIKING AND DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION WHEN DRIVING OR HIKING AT THE SUMMITS AND BE
CAREFUL WHEN OPENING OR CLOSING DOORS.

&&

$$

REYNES
546 
WWHW70 PHFO 031332
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 AM HST MON JUN 3 2013

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... ...WIND
ADVISORY FOR THE HALEAKALA SUMMIT ON MAUI...

HIZ028-032200-
/O.EXT.PHFO.HW.W.0013.000000T0000Z-130603T2200Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
332 AM HST MON JUN 3 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON HST TODAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON HST TODAY. 

* WINDS...EAST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 55 MPH.

* TIMING...THROUGH 12 PM HST TODAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING
  HAZARDOUS...AND CAN DAMAGE PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF
AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED.

&&

$$

HIZ022-032200-
/O.EXT.PHFO.WI.Y.0041.000000T0000Z-130603T2200Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
332 AM HST MON JUN 3 2013

...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. 

* WINDS...EAST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH.

* TIMING...THROUGH 12 PM HST TODAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE BE CAREFUL WHEN DRIVING OR HIKING AT THE SUMMITS...OR WHEN
OPENING OR CLOSING DOORS.

&&

$$
965 
WWHW70 PHFO 032018
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1018 AM HST MON JUN 3 2013

HIZ022-032130-
/O.CAN.PHFO.WI.Y.0041.000000T0000Z-130603T2200Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
1018 AM HST MON JUN 3 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY FOR HALEAKALA SUMMIT.

EAST WINDS HAVE DROPPED BELOW 30 MPH LATE THIS MORNING.


$$

HIZ028-040400-
/O.EXT.PHFO.HW.W.0013.000000T0000Z-130604T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
1018 AM HST MON JUN 3 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS...EAST 25 TO 45 MPH WITH LOCALIZED GUSTS TO 60 MPH ARE
  EXPECTED AT THE TOP OF THE BIG ISLAND SUMMITS.

* TIMING...THROUGH 6 AM HST TUESDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING
  HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF
AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at May 31, 8:00 PM HST, 7 hours 12 minutes earlier.

Area forecast discussion, May 31, 8:00 PM HST, 7 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
800 PM HST FRI MAY 31 2013

.SYNOPSIS...
A TRADE WIND PATTERN IS EXPECT TO PERSIST INTO NEXT WEEK WITH
HIGH PRESSURE IN CONTROL NORTHEAST OF THE ISLANDS. A MORE STABLE AIR
MASS WILL RESULT IN A RAIN PATTERN OF MAINLY NIGHT AND MORNING
SHOWERS...FAVORING THE WINDWARD AND MOUNTAIN AREAS. RAINFALL
AMOUNTS WILL BE ON THE LOW END. THE DAYS WILL HAVE PLENTY OF
SUNSHINE ESPECIALLY THE LEEWARD BEACHES.

&&

.DISCUSSION...
A WINDY WEEKEND IS POSSIBLE THIS SUNDAY AS HIGH PRESSURE CONTINUES
TO BUILD NORTHEAST OF HERE.

A 1029 MB SURFACE HIGH IS 1600 MILES NORTHEAST OF THE ISLANDS THIS
EVENING NEAR 36N135W. A FRONT 600 MILES NORTH OF KAUAI...IS SLATED
TO FALL APART IN THE NEXT 24 TO 36 HOURS AS THE PARENT LOW PRESSURE
SYSTEM...NOW SOUTH OF THE ALEUTIAN ISLANDS...LIFTS NORTHWARD. THIS
WILL ALLOW HIGHER PRESSURE TO FILL IN THE AREA NOW OCCUPIED BY THE
FRONT. THE END RESULT IS TRADES BUILDING TO MODERATE TO STRONG AREA
WIDE BY SUNDAY. WE WILL BE MONITORING THIS OUTLOOK CLOSELY AS WINDY
TRADES MAY WARRANT WIND ADVISORIES ON SUNDAY...OR SOONER. THIS WINDY
PERIOD IS EXPECTED TO LAST UNTIL MONDAY NIGHT.

ALSO OVER THE WEEKEND...A DRIER...MORE STABLE AIR MASS WILL BE
SPREADING OVER THE 50TH STATE AND PERSIST INTO THE SECOND HALF OF
NEXT WEEK. THE INVERSION IS SLATED TO LOWER FROM THE CURRENT 6 TO 9
THOUSAND FEET TO 4 TO 7 THOUSAND SATURDAY NIGHT.

ALL IN ALL...AFTER A STRING OF ACTIVE...MUGGY WEATHER THAT BEGAN IN
LATE MARCH...WE ARE LOOKING FORWARD IN HAVING AN EXTENDED PERIOD OF
NICE...DRY...TRADE WIND WEATHER FOR ALL ISLANDS...ALTHOUGH BRIEFLY
WINDY AT THE START.

A REMINDER...THE 2013 HURRICANE SEASON FOR THE CENTRAL PACIFIC...
STARTS ON JUNE 1. THE FIRST TROPICAL WEATHER OUTLOOK FOR THE CENTRAL
PACIFIC WILL BE ISSUED AT 2AM HST SATURDAY.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL TONIGHT EXCEPT FOR BRIEF PERIODS OF MVFR
OVER WINDWARD AND MAUKA AREAS. WINDS MAY STRENGTHEN ENOUGH OVERNIGHT
TO REQUIRE AN AIRMET FOR LOW LEVEL TURBULENCE.

&&

.MARINE...
TRADE WIND SPEEDS WILL CONTINUE NEAR THE SMALL CRAFT ADVISORY /SCA/
CRITERIA OVER THE TYPICALLY WINDIER WATERS ADJACENT TO THE BIG
ISLAND AND THE ISLANDS OF MAUI COUNTY INTO EARLY NEXT WEEK. AS THE
TRADE WINDS STRENGTHEN LATER THIS WEEKEND...THE SCA MAY NEED TO BE
EXPANDED TO INCLUDE ADDITIONAL MARINE ZONES.

DUE TO THE STRENGTHENING TRADES...CHOPPY SURF WILL BUILD ALONG EAST
FACING SHORES OF THE HAWAIIAN ISLANDS THIS WEEKEND. THE CURRENT
FORECAST KEEPS SURF HEIGHTS BELOW THE HIGH SURF ADVISORY THRESHOLD
ALONG EAST FACING SHORES THROUGH EARLY NEXT WEEK. HOWEVER...A FEW
SETS MAY APPROACH THE HIGH SURF ADVISORY CRITERIA ON SOME WINDWARD
BEACHES / OUTER REEFS ON SUNDAY AND MONDAY WHEN THE TRADE WINDS ARE
EXPECTED TO BE THE STRONGEST.

A NEW SMALL...BUT LONG PERIOD SOUTHWEST SWELL ARRIVING TONIGHT WILL
LIKELY PRODUCE A SMALL BUMP IN SURF HEIGHTS ALONG SOUTH FACING
SHORES THIS WEEKEND. A LARGER SOUTH SOUTHWEST SWELL ARRIVING MONDAY
IS EXPECTED TO PRODUCE SURF HEIGHTS WELL ABOVE THE HIGH SURF
ADVISORY THRESHOLD ALONG SOUTH FACING SHORES OF THE STATE BY
TUESDAY. THIS ELEVATED SURF IS EXPECTED TO PERSIST AT LEAST THROUGH
THURSDAY MORNING.

A SMALL NORTH SWELL IS EXPECTED TO PRODUCE SMALL SURF ALONG NORTH
FACING SHORES ON SATURDAY. A LOW-END MODERATE NORTHWEST SWELL
ARRIVING EARLY NEXT WEEK WILL LIKELY PRODUCE A NOTICEABLE BUMP IN
SURF HEIGHTS ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER
ISLANDS FROM MONDAY INTO THE MIDDLE OF NEXT WEEK.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY IN EFFECT THROUGH 600 PM HST MONDAY FOR THE
WINDIER WATERS AROUND MAUI COUNTY AND THE BIG ISLAND.

&&

PUBLIC..AVIATION...LAU
MARINE...HOUSTON

Nearby

Wind Advisories in Hawaii, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.